Alert archive / New Mexico / Wind Advisories in 2018
Wind Advisory 14, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Feb 28, 2018, 2:25 AM MST. It took effect at Feb 28, 2018, 12:00 PM MST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Feb 28, 2018, 2:25 AM MST (09:25 UTC)
- In effect from
- Feb 28, 2018, 12:00 PM MST
- Expired
- Feb 28, 2018, 6:00 PM MST
- In force
- 6 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted.
277 WWUS75 KABQ 280925 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 225 AM MST Wed Feb 28 2018 NMZ523-526-536-538>540-281900- /O.NEW.KABQ.WI.Y.0014.180228T1900Z-180301T0100Z/ Central Highlands-South Central Mountains-Roosevelt County- Chaves County Plains-Eastern Lincoln County- Southwest Chaves County- 225 AM MST Wed Feb 28 2018 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM MST THIS EVENING... The National Weather Service in Albuquerque has issued a Wind Advisory, which is in effect from noon today to 6 PM MST this evening. * LOCATION...This includes the Central Highlands and South Central Mountains, as well as eastern Lincoln, Chaves and Roosevelt counties. * WINDS...Southwest to west at 25 to 35 mph with gusts between 45 and 50 mph. * TIMING...Winds will increase early this afternoon, peak during the mid to late afternoon hours, and diminish this evening. * VISIBILITY...Locally reduced in blowing dust. * LOCAL IMPACTS...Strong cross winds are expected on north to south oriented roadways, including Highway 285 through Chaves County and near Clines Corners. Secure lightweight outdoor furniture and trash cans as they may be tossed from the gusty winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$ 34
1 follow-up statement
290 WWUS75 KABQ 281754 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 1054 AM MST Wed Feb 28 2018 NMZ523-526-536-538>540-010100- /O.CON.KABQ.WI.Y.0014.180228T1900Z-180301T0100Z/ Central Highlands-South Central Mountains-Roosevelt County- Chaves County Plains-Eastern Lincoln County- Southwest Chaves County- 1054 AM MST Wed Feb 28 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... * LOCATION...This includes the Central Highlands and South Central Mountains, as well as eastern Lincoln, Chaves and Roosevelt counties. * WINDS...Southwest to west at 25 to 35 mph with gusts between 45 and 50 mph. * TIMING...Winds will increase early this afternoon, peak during the mid to late afternoon hours, and diminish this evening. * VISIBILITY...Locally reduced in blowing dust. * LOCAL IMPACTS...Strong cross winds are expected on north to south oriented roadways, including Highway 285 through Chaves County and near Clines Corners. Secure lightweight outdoor furniture and trash cans as they may be tossed from the gusty winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Feb 27, 10:53 PM MST, 3 hours 32 minutes earlier.
Area forecast discussion, Feb 27, 10:53 PM MST, 3 hours 32 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 1053 PM MST Tue Feb 27 2018 .AVIATION... 06Z TAF CYCLE An upper level low pressure system over southern CA will weaken as it moves inland tonight, before passing eastward over NM on Wednesday. The storm system will continue to steer a strong jet stream over southern and eastern NM tonight into Wednesday. This will be reflected at the surface with breezy to windy conditions across the southern high terrain tonight and at many lower elevation locations on Wednesday. Snow showers will develop along and west of the CONTDVD late tonight, then spread as far east as the central mountain chain on Wednesday morning, before tapering off around sunset Wednesday evening. Isolated showers and thunderstorms will probably also be in the mix during the afternoon, but evaporative cooling in a dry lower atmosphere should enable most showers to remain as snow. The mountains and areas along and west of the CONTDVD will be favored for areas of MVFR and IFR conditions, as well as mountain obscurations, and periods of accumulating snow. A Pacific cold front will bring a gusty wind shift out of the NW as it crosses the state during the day, then a back door cold front will produce a gusty wind shift out of the NNE as it crosses the eastern plains during the evening. There could also be some blowing dust along and east of the central and south central mountains on Wednesday afternoon, where the downslope winds will be the strongest. 44 && .PREV DISCUSSION...302 PM MST Tue Feb 27 2018... .SYNOPSIS... Very dry southwest flow will continue across northern and central New Mexico this afternoon and evening with breezy to windy conditions. A storm system will approach New Mexico tonight, bringing snow to areas west of the Continental Divide late tonight and snow and rain mixed with snow to western and central New Mexico Wednesday. Winds will be breezy to windy Wednesday across the eastern plains. Weak high pressure will move across New Mexico Thursday, producing dry weather and allowing temperatures to return to near normal. Dry southwest flow aloft will bring above normal temperatures to the region Friday and Saturday with increasing afternoon winds across the eastern plains. A fast moving area of upper level low pressure will cross northern New Mexico Sunday. Windy conditons are likely across the entire area Sunday with light snow and rain across northwest New Mexico. A Pacific cold front will cross the state Sunday. Behind the front, dry and cool weather are expected Monday and Tuesday. && .DISCUSSION... Southwest winds early this afternoon have been gusting to around 25 knots east of the central mountains. Models indicating winds at 700 millibars across central and eastern NM near 35 knots this afternoon through tonight. Winds will continue to gust to near 30 knots in the higher elevations of central NM tonight, while winds in the eastern plains will decrease to 10 to 15 knots. A weakening upper level closed low will move into southwestern AZ tonight. Light snow will move into far western NM after midnight tonight with around an inch in the higher elevations in the southwest mountains along the AZ border. Snow amounts across the rest of far western NM will be only a couple of tenths of an inch overnight. The upper low will become an open wave Wednesday, as it continues to weaken and move eastward across central NM. The lack of moisture accompanying this system will result in snow accumulations of less than one half inch in the lower elevations of western and central NM with generally 2 to 4 inches in the higher elevations. A Pacific cold front will move into western NM Wednesday morning and arrive in the eastern plains in the afternoon. The cold front could enhance snow accumulations in the northern mountains from late Wednesday morning through the afternoon. In the eastern plains, less cloud cover Wednesday afternoon combined with an increasing surface pressure gradient and strong mid level winds will generate west wind gusts between 30 and 35 knots in the afternoon. Areas of blowing dust are expected across the eastern plains Wednesday afternoon. A shortwave ridge aloft will move rapidly across NM Thursday and continue to dry out of the atmosphere. As surface high pressure builds southward across central TX Thursday, southerly return flow around the western periphery of the high will cause high temperatures to moderate to near normal to a few degrees below normal. A strong upper level low pressure system off the Pacific Northwest coast Friday morning will move very slowly southward Friday through Saturday. This weather pattern will set up a persistent southwest flow aloft across NM Friday through Saturday. Temperatures will be well above normal Friday and Saturday. A weak lee surface trough in southeast CO Friday will lead to breezy southwest winds across northeastern NM Friday, and a stronger lee surface trough across eastern CO Saturday will allow breezy to windy southwest winds to develop Saturday afternoon across most of the eastern plains. A fast moving upper level trough will move across northern NM/southern CO Sunday with light accumulations of rain and elevation snow expected across northwestern NM. A strong Pacific cold front will move across NM Sunday morning and afternoon. The front will produce breezy northwest winds across western NM Sunday and breezy to windy west to northwest winds to areas east of the central mountains. Cooler west to northwest flow aloft behind the cold front will produce dry weather Monday and Tuesday with temperatures below normal. 28 && .FIRE WEATHER... ...CRITICAL FIRE WEATHER CONDITIONS TODAY FOR EASTERN NEW MEXICO, THE MIDDLE RIO GRANDE VALLEY AND THE WEST CENTRAL HIGHLANDS... ...CRITICAL FIRE WEATHER CONDITIONS RETURN TO PORTIONS OF EASTERN NEW MEXICO FRIDAY THROUGH THE WEEKEND... Despite an increase in moisture in the upper levels of the atmosphere, the lower portion of the boundary layer remains extremely dry with dewpoint temperatures dipping down to negative values across much of the area this afternoon. The Red Flag Warning looks on track and will allow it to continue through 6 PM. A Pacific storm system is currently over southern California and will race toward New Mexico overnight, with limited moisture advection forecast ahead of it. Chances for wetting precipitation will mainly be confined to the mountains, especially west and southwest facing slopes of the western mountains where several inches of snowfall are expected. Winds will crank-up as the closed upper low opens up and moves directly overhead tomorrow, with the strongest winds forecast across the east central plains and south central areas. However, humidity is forecast to remain above critical threshold. That said, elevated fire weather conditions are likely Wednesday afternoon across the eastern plains, especially near the Texas border. Winds will turn to the south on Thursday and increase as southwest flow returns quickly with a deepening lee side trough. A few hours of elevated fire weather conditions are likely across the northeast Thursday afternoon. Critical fire weather conditions will return Friday and continue across portions of eastern New Mexico through the weekend as dry westerly flow increases. A large and very cold upper low/trough along the west coast will progress inland through the weekend, but we'll remain at the base of the trough with only the higher terrain of northwest New Mexico having a shot at wetting precipitation on Sunday. Elevated fire weather conditions are possible next Monday as dry westerly flow persist, but winds will be on the downtrend early next week as a ridge builds over the Intermountain West. 11 && .ABQ WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Feb 27, 4:48 AM MST, 21 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 448 AM MST Tue Feb 27 2018 NMZ501>540-281200- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-San Juan Mountains-Jemez Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Lower Chama River Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 448 AM MST Tue Feb 27 2018 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight A red flag warning is in effect from noon to 6 pm MST for much of the east as well as the West Central Highlands and Lower Rio Grande Valley where low humidities combined with strong winds will create critical fire weather conditions. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Winds may reach advisory levels across the east central plains and south central mountains Wednesday afternoon. Critical fire weather conditions return Friday in the northeast, and all of the east this coming Saturday and Sunday. .SPOTTER INFORMATION STATEMENT... Contact your local law enforcement at 911 and the National Weather Service at 1.888.386.7637 to report wildfire outbreaks. 40
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 28, 8:50 AM MST | Winter Weather Advisory | ABQ | 7 hr | |
| Feb 28, 1:38 PM MST | Fire Weather Watch | ABQ | Harding, San Miguel, Union | 17 hr |
Nearby
Wind Advisories in New Mexico, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.